+-

Advertisements

Welcome Back

The Hip Talk Discussion Forum was hacked a few weeks back. It has taken me a long time to fix it. The only backup I could use was way back to April 2020. All members and posts up to that date are available. Anything newer has been lost. I am sorry, but that has been the only way to get things up and running again.

Author Topic: Pulmonary Embolism at five weeks  (Read 6640 times)

0 Members and 1 Guest are viewing this topic.

momota

  • Newbie
  • *
  • Posts: 1
Pulmonary Embolism at five weeks
« on: January 09, 2010, 12:25:00 AM »
I wanted to post how well I was doing after my hip resurfacing, five weeks I felt great, no swelling, on one crutch, feeling lots of energy.  Then on the 23rd of December I had horrible pain in my groin and could not lift my leg.  We say my doctor who did xrays to make sure it was not a break or dislocation, which it was not, and then he sent me home.  I felt something was just "wrong" so my husband and I stayed that evening at a hotel near the hospital (we live about an hour away).  I woke up the next morning with pain in in my lower left side and back, and couldn't draw a full breath without pain.  We went to the ER and after a CT scan I was dx with a pulmonary emboism/ blood clots in my lower right lung.  They also found one in the calf of my operated leg.  I was admitted and spent six days in the hospital.  I am now on coumadin for the next six months to a year.  Its been very stressful and frightening.  I had coumadin after my surgery for three weeks, and TEDS for three weeks.  I was active and never had any real swelling.  They had a difficult time ever getting me to a INR level on the coumadin that was above 2.0 and when they finally did therapy ended.  I feel now that it was a mistake, and I should have been on blood thinners for at least six weeks.  Also I wish I had kept wearing the TEDS, all of this would have been a small price to pay to avoid what happened, something potentially fatal, a long hospital stay, and now a long time with coumadin and resulting side effects.  Just wanted to let everyone know blood clots DO happen, and it really needs to be addressed by your doctor and even if the TEDS hose bug you, be grateful for them and wear them.  And maybe...ask for blood thinners for six weeks...just to be on the safe side.   

Pat Walter

  • Patricia Walter
  • Administrator
  • Hero Member
  • *****
  • Posts: 3785
  • Owner/Webmaster of Surface Hippy
    • Surface Hippy about Hip Resurfacing
Re: Pulmonary Embolism at five weeks
« Reply #1 on: January 09, 2010, 01:00:38 AM »
Hi
Thank You so much for your posting.  I am sorry to hear about your blood clot and you are very lucky the hospital found the problem. I know of several people that almost died from blood clots - fortunately, no one has yet after a hip resurfacing.

This is so important for people to realize it can happen and when you have bad pain to go to the ER and be checked out.

I hope things will settle down for you and everything will be OK now that you are on meds.  I agree this had to be very frightening. 

Please keep in touch when you can and take it easy.  We will all keep you in our thoughts and prayers.

Pat
Webmaster/Owner of Surface Hippy
3/15/06 LBHR De Smet

DonC

  • Newbie
  • *
  • Posts: 28
Re: Pulmonary Embolism at five weeks
« Reply #2 on: January 13, 2010, 06:30:04 PM »
Very sorry to hear about the clots that formed. Glad you are OK now. I also recently had clots form in both my legs at about 6 weeks post op. (very depressing) After a week the swelling dropped and my legs have returned to normal and have no pain. Am also now on coumadin for next 6 months.

I did Lovenox injections for 10 days after surgery and then went to asprin.

The Dr. in the hospital gave me a paper to take home that was titled "avoid vitamin K".
(The "K" is derived from the German word "koagulation".) Avoid all green leafy vegetables and some vegetable oils. Vitamin K antagonizes the action of Coumadin. If the INR level gets too high they use vitamin K to bring it down.

The blood thinner meds (coumadin) will weaken bones over time as vitamin K is needed for the manufacture of bone matrix. This has me very concerned for the bone health of my new hip. My hip feels great and I want to keep it that way!  My Doctor recommended that I take some green vegatables and we will balance the vitamin K with the dosage of coumadin. This is a tricky balancing act.

As a side note... several of my vitamins were high in vitamin K. Check the labels.

Best of luck and hope all is well. Please post with any new information.

DonC







 

Recent Posts

Advertisements

Donate Thru Pay Pal

Surface Hippy Gear

Accordion Player Pat Webmaster/Owner

Owner/Webmaster of Surface Hippy

Statcounter

View My Stats

Powered by EzPortal